- 6 replies
- 1139 views
- 6 followings
Dizziness post ablation?
I am wondering if anyone can share some experiences of their cardiac ablation. I had one last Wednesday and my recovery has been pretty straight forward up until yesterday when I started having dizzy spells. My heart rate has been mildly elevated but nothing like a VT episode. I grew concerned when the dizziness occurred even while sitting and called the on call EP who basically left it up to me to decide if I should go to ED. Of cousin wasn’t taking any chances.
Blood work at hospital shows mildly elevated Troponin levels that I was told was to be expected just having an ablation. All other vitals are normal and I had very few PVCs while hooked up to monitor. Next to nothing really.
They have kept me overnight and I am still here awaiting an echocardiogram. If that comes back normal sounds like they will send me home and my plan will resume like normal to have a cardiac MRI done the. 2nd ablation and pacemaker install.
I was curious to see other recovery experiences for ablation.
CC354, September 30, 2019 9:32am EST
I had my 1st ablation 12/2018 and have experienced some episodes of tachycardia only. There was fatigue, but not dizziness. Yes, my heart rate was slightly higher, but the EP states that is common after an ablation. Overall I do feel better and think I am having fewer episodes as time goes on.
But, your EP is suggesting s cardiac MRI,another ablation and pacemaker installed? I
Spencer, September 30, 2019 9:42am EST
I can talk directly to this. I have had numerous ablations, cardioversions, drugs by the plenty, hospital stays and I think three hexes put on me by an ICU nurse that didn't like me. Hey, she yanked out the catheters my leg vein, I projectile bled in her direction. After my second till about a year after my third ablation, I had dizzy spells that forced me to sit down very quickly - you know what the impending dizzyness feels like. About a handful of times, I never made it that far and ended up on the ground. Bumped my head good on one, woke up several hours later with the doc doing his fourth of five spinal taps. I just a simple alarm clock is just not good enough in the ER. I can testify that numerous spinal taps will wake you up pretty much no matter what.
For me, I think it was a couple of things - after-effects of the ablation. I mean, they just burned the inside of your heart for fun and profit. The other was drugs. The worst culprits for me were Amiordione, Flecainide, and Metropol. I can not fully blame them as I was also on other drugs because get ready for this, I am crazy. I think some of the crazy pills were interacting to plot my demise. My advice, get with your EP and talk about your drug management. They have a couple of doc only website that can look for interactions. Heart drugs are hard on the body like any drug. So made sure your cocktail is right, and then you can do other things to help - water, water, and more water. Drugs are very tough on your liver and kidneys. Give your body water to dilute the workload. Next, good food, exercise, and fresh sunlight. One, quick aside. Every time I come into the sun I stop and wait for a few seconds, I revel in life and freedom. I was hospitalized for several weeks, and I only got to go into a walled-off courtyard for 15 min/day. I would stay in the sun and soak it. It made me feel good in a grim place. So I'd check some of these items - drug interactions, water, food, exercise, sunlight and lastly your mood. If this is not good, find a way to get good or hire someone to talk to. Your mood drives everything in your body and if the mood is off, surgeries will fail, drugs will fail and so on.
So, in my ambling, round way, I hope that I have helped and given some advice from an old AFib vet.
MellanieSAF, October 1, 2019 1:02pm EST
Sometimes, dizziness can result from dehydration. Following the ablation, it is easy to not take in enough fluids and thus get dehydrated. When you're dehydrated, you can have dizziness due to low blood pressure. You might check your blood pressure when you get dizzy to see if there is a correlation there.
grandscheme, October 14, 2019 7:50pm EST
I absolutely agree with Spencer.... look at the meds.
I was on one, which I will not mention here, that totally knocked me for a loop. Not dizziness but several other significant issues.
Got a second opinion from another cardio/EP practice, was immediately (like, that day!) taken off that med and those symptoms all disappeared.
This does not mean that your dizziness is associated with a medication. But just check in with someone on that potential aspect.
And as Mellanie said, dehydration can be a bear.
Roxy69, November 7, 2019 7:26am EST
I had my Ablation done 3 months ago and I had dizziness as well but my dizziness was coming from the Amiodarone that I was taking after the ablation. When started having side effects from the Amiodarone more so at the end of September, my doctor stopped the Amiodarone. My dizziness dissipated after doctor stopped the Amiodarone. Had to wear the Carnation Ambulatory Monitor for 7 days which is a one patch event heart monitor. Went for follow up this past Wednesday and results from heart monitor showed negative for A-Fib but showed positive for Atrial Tachycardia. Doctor said Atrial Tachycardia is benign but can be annoying. I was told that Atrial Tach could result from ablation surgery but could be corrected. Plan of treatment currently is to take low dose Cardizem and see how that does for the Atrial Tachycardia. I've researched Atrial Tachycardia and found that meds are one treatment and Pacemaker can help. Anyone else have any experience of having Atrial Tach after their ablation and if so, what helped or what was most effective?
erma11, November 20, 2019 5:34pm EST
Hi Roxy -- my experience mirrors that of Spencer's, minus the hexes of course. I have had occasional dizziness, most recently from the propafenone that I have since stopped. I was on amiodarone, which worked like a charm in keeping me free from afib, until it stopped working about 4 years ago. My ablations were done in 2017 and I remember some fatigue and occasional flutter but after 3 months I was fine. I've had 3 cardioversions since but the episodes I've had were tolerable and my HR stayed below 100. That changed last Sunday when I had a very troubling episode with extreme shortness of breath, fatigue and chest pain. Extremely annoying! The good news is that it terminated in about an hour. They are now thinking of starting me on Amio again and doing another ablation. They want to put in a pacemaker that will kick in when the tachycardia hits and hope that stops it. I think I will save that option for last. If the pacing does not work, then the last option would be the AV node ablation and I would like to avoid that as long as i can.